# SDR CA151127014

- Difficulty date: November 25, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Pilats PC1247E
- Aircraft time: 5,951 hours
- Engine: Pwa PT6A67
- Propeller: Hartzl HCE4A3D
- System (JASC): 2740 · Stabilizer Control System
- Part: Relay
- Part number: 9742001221
- Condition: Failed
- Location: Pitch Trim
- Part time: 5,847 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) PILOT WAS CLIMBING OUT OF DEPARTURE AIRPORT TO DESTINATION, HAND FLYING, THE AIRCRAFT WITH AUTOPILOT DISENGAGED.  WHILE TRYING TO TRIM THE ACFT HE NOTICED THAT THE HORIZONTAL STABILIZER WAS NOT RESPONDING.  HE LOOKED AT THE PITCH TRIM BREAKER CB_LA1 AND NOTICED IT WAS "OPEN".  HE TRIED TO RESET IT ONE TIME WITHOUT SUCCESS. SOON AFTER CAS MESSAGE AUTOPILOT FAIL WAS POSTED.  THE FLIGHT CONDITIONS WERE VFR, SO HE PROCEEDED TO DESTINATION WHERE MAINTENANCE WAS AVAILABLE USING THE STABILIZER ALTERNATE TRIM SWITCH WITHOUT INCIDENT.  MAINTENANCE FINDING: FOUND "PITCH TRIM UP" RELAY FAILED, WIRING DIAGRAM 91-10-01 ITEM K161D2,  PN 974.20.01.221 MFG RELAYS P/N: RIC152A ALSO REFER TO ES215-1423B. SEALED RELAY WAS CUT OPEN AND FOUND ONE STATIONARY CONTACT FUSED TO A MOVEABLE CONTACT. RELAY REPLACED AND ACFT IS RETURNED TO SERVICE.
